I have been on Paxil for years - severe panic disorder along with OCD - it has saved my life - it was the first and only pill I have ever been on for these conditions. I also developed an extremely bad skin condition that has been going on for years (rash/redness all over) I have been tested for just about everything with no explanation of why I am having this skin problem, I am now wondering if the Paxil could be the problem. I also have a few other problems that I am now wondering could be contributed to Paxil. I am really afraid to go off and try something else and am wondering if anyone has tried anything similiar to Paxil and has had good results? Please share your experiences and let me know if there are newer/better meds that I could try instead of Paxil?
19 Jun 2011
While not a common side effect, the Paxil could be the problem with your skin. There are so many antidepressants to try. Ones similar to Paxil include Zoloft, Celexa and Lexapro. You would have to taper off the Paxil before starting the new antidepressant, but best to discuss this with the prescribing doc.
We wish you the very best and keep in touch,
20 Jun 2011
PLEASE if you take any of these suggestions, go to Drugs A to Z & read thoroughly all side effects & who should or should not take for instance Zoloft. I read it today & my husband has been on it for quite some time. Not only is he bipolar, but on aspirin therapy, blood thinners, his ocd has gotten out of hand, his anger is outrageous. I will be going with him to his next physc appt. for sure if he doesn't bleed to death first! He had a bleed from somewhere last week & was vomiting blood. Stubborn man, wouldn't go to hospital. I think this is a great site & view suggestions with a caution that the person asking should always read up on a medication before even suggesting to their doctor to be changed. Obviously my husbands physc did not keep up with his medical procedures. He started on Paxil & it literally saved his life after a suicide attempt. I wish they had left him on it. Just some thoughts, because we don't always get the whole picture here when you ask...
19 Jun 2011
I have not had personal experience with Paxil myself, but I know many who have. It is commonly prescribed for depression and anxiety but it is not the top choice. Prozac I find tends to work better. This is an antidepressant but it does help with OCD issues and panic attacks, both of which I have had for over 20 years. I am also on BuSpar, an anxiety medication with few side effects. That and an anti-depressent together may work good for u, but u should get on some type of benzo for like a month. Xanax, Valium, Dalmane, Ativan, whatever works for u. Xanax is the strongest, but it works great for halting a panic disorder and has a short half life so u only need it for like emergency situations, but it is a good med to have when you have Panic Disorder. I also have OCD issues big time, Panic Disorder, and PTSD from a tornado last year. My meds seem to be working good for me. Buspar and Prozac is helping, and only need benzo. every now and then. Remember, no medicine will cure you.
I am in therapy and that combined with the meds is helping, but it takes alot of work and time, so get yourself on a chill pill for now, then talk to your doctor about getting on a longer term med. Without a drug like Xanax or another benzo., starting on another med could throw u off the walls. U need something to level the increased insomnia and dry mouth u will have when taking some of the more long term meds. All this said, I wish you luck, and remember, if and when u stop Paxil, make sure doctor tapers you off it otherwise u can have bad side effects. Try new meds, but get on a benzo first to control severe panic and then get therapy and on longer term meds. They do help but it takes work and the mindframe that no pill is a magical cure, but a comboniation of med and counseling is very good. Good Luck and let me know if this advice helped. Sorry about my rambling, lol!
19 Jun 2011
Hello jewels4195. Well in a nutshell, yes, there is a vast array of medications that are available to you. The skin rash is a mystery, but could be a long term effect of your using it. If you click on my avatar, you can read a bit about my conditions which are in some ways, much as yours.Having said that, I could suggest any number of medications. I would stay away from the benzodiazepines, as well as they work, they can be and are addictive. No ifs and buts. There use, over any length of time, will onlty make it more difficult to when and or if the time comes to stop/taper. I could suggest this or that, but If I were you, ask your precribing dr.Off the top of my head, celexa is something to look at. I was on it. Many people praise it. side effects are minimal to most people. Its a bit of an old story, you might take a particulat medication, and nine people out of ten say have no weight gain, you take it, and gain weight.
So you would then say, yup, it was a medication that worked for me, but boy oh boy did I put on the pounds. I'm certain that many other people from our site will be adding there comments and hopefully, whatever you and your dr. decide upon, will work. One positive is if you change to a new medication, and the rash leaves you, you'll have known that paxil was the culprit.best of wishes to you.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... like it isn't helping as much as it should, anyone have this problem also?
5 answers • 13 Sep 2009
Iam 26 female take ativan 3mg and paxil 20mg im have panic attacks every day every night cant sleep is there any relife for me out there
6 answers • 10 Oct 2009
... everythingform brain zaps to disorientation to mood swings then after I finally took that last pill i went thru cold chills, shakes, panic, ...
6 answers • 9 Jan 2011
I have been on Paxil for about 10 years. I weined off of it about a month ago and I am having the most severe physical and mental withdrawl symptoms. ...
5 answers • 29 May 2011
Hi everyone, Ive been experiencing pretty bad anxiety and panic attacks the last few months and am now to the point where I cant drive and rarely ...
5 answers • 11 Nov 2015